Monday, February 23, 2009

Caution with Childrens Meds

I myself had a scare with childrens tylonal with my son. Hes a smart little kido, and figured out how to get it out of the cabinet and open the bottle! Thank God all he did was spill it all over my carpet and didn't ingest any of it! The FDA issued a public health advisory about children's cold meds stating "questions have been raised about the safety of these products and their effectifness." And then shortly there after, they pulled all childrens tylonal multisymptom from the shelves.

I myself only give my son Childrens Motrin now. Its too easy to overdose on Acetaminophen these days. If your in a hurry, or you fogot what time you gave your child other meds or your child gets a hold of a bottle and drinks it. They can all lead to horrible things! it can cause liver and kidney problems or death. over 56,000 people end up in the emergency room each year because they don't measure their childs doseage correct. And now they are saying that tenagers that take Tylonal should be watched, because it is considered a common suicide drug. What has the world come to anymore. And now they are saying infant tylonal concentrated drops are even more deadly towards overdoses than childrens tylonal.

The signs of an acetaminophen overdose are nausea, vomiting, lethargy, and abdominal pain. if you feel that your child might have gotten to much of a dose, seek imediate medical attention. Call poison control, and get to an ER ASAP! Untreated, an acetaminophen overdose can be fatal within a few days.

Just be careful when buying your childs meds. IBUProfine is your best bet! There isn't any acetaminophen in the IBU Profine! But it dosn't mean that wrong dosages of that can't cause harm either. Always ask your childs dr. what the proper dosage is before giving it to your child.

Untill next time

Keep Smiling and Keep the Kidos Happy and Healthy

No comments: